Hello all - Just wondering if anyone has any ideas as to what might be going on with me!
First off, I had a lap band placed last July - and I've lost over 130 lbs. Last April I started having lots of stomach cramps, diarrhea often mixed with blood or mucousy stool. The doctor treated me as a bad stomach bug at first, and just gave me Lomotil to slow things down until my body could get rid of it. When that didn't help, I was put on Flagyl, which instantly cured me. The problem was, once I came off the Flagyl, the diarrhea came back! I was then treated with a double dose of Flagyl, again the symptoms turned off, then came right back when off of the Flagyl!
I have since seen a Gastroenterolgist, who continues to treat me with Flagyl while he tries other things such as Lialda and Canasa to treat me for IBD. Problem is that Flagyl seems to be the only thing that my body responds to!!! Every time I go off the Flagyl, the symptoms come back despite the other medications. I had a colonoscopy which was inconclusive... It showed that there was some definate inflammation but not enough to conclude whether it could be Chrons or Ulcerative Colitis.
My lap band doc's office have said it has nothing to do with the lap band. All my stool cultures also came back negative. I have never had any nausea/change in appetite/vomiting... it's all the other end.
One other thought I had was that it is possible I may have eaten a rotten egg sometime before these symtoms started. I have just thought of this tonight so I have not run that by any of my docs... But if any of you guys have some ideas of what might be going on or what might help me, please share!!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.